MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the wire broke and was left in the patient.A savion flx guidewire was selected for use in a lower extremity intervention procedure.During the procedure, the tip of the wire broke off inside of the patient and the tip remains in the patient's body.No further patient complications occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the guidewire was returned together with its original opened pouch and a torque device.The returned guidewire had the distal tip bent.No more visual damages were found in the device.During the microscopic inspection, it was found that the polymer jacket distal end had a detached section and it was not returned.The core wire protruded from the polymer jacket end.The dimensional inspection of the distal tip outer diameter (od), middle section od, and proximal section od were all within specifications.The overall length failed due to the detached polymer jacket.The detached section was located approximately at 117.5 inches from the proximal end.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10307972
Report Number2134265-2020-09683
Device Sequence Number3417041
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025439279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;